Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 117, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 11, 2016, 5:05 AM CDT for 4 counties in Texas. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 5:05 AM CDT (10:05 UTC)
- Expired
- May 11, 2016, 6:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Gonzales County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 33 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:08 AM CDT | TSTM WND DMG | La Vernia, TX | EMERGENCY MANAGER REPORTED WIDESPREAD WIND DAMAGE IN AND AROUND LA VERNIA. TIME OF DAMAGE ESTIMATED WITH RADAR. |
| May 11, 5:08 AM CDT | TSTM WND DMG | La Vernia, TX | LARGE TREES BLOWN DOWN...STORAGE BUILDING DESTROYED WITH PIECES BLOWN ONE QUARTER MILE AWAY...GARAGE DOOR BLOWN IN. TIME OF DAMAGE ESTIMATED WITH RADAR. |
| May 11, 5:10 AM CDT | HAIL 1.75 | La Vernia, TX | GOLF BALL SIZED HAIL REPORTED IN LA VERNIA VIA FACEBOOK |
| May 11, 5:14 AM CDT | HAIL 0.75 | 3 Sse La Vernia, TX | PENNY SIZED HAIL REPORTED FOUR MILES SOUTH OF LA VERNIA. |
| May 11, 5:18 AM CDT | TSTM WND DMG | 5 E La Vernia, TX | AROUND A DOZEN TREES WERE SNAPPED AND FENCE DAMAGE WAS REPORTED IN THE LAKE VALLEY ESTATES SUBDIVISION. NICKEL SIZED HAIL ALSO ACCOMPANIED THE WIND DAMAGE. |
| May 11, 5:45 AM CDT | TSTM WND DMG | 5 W Leesville, TX | POWER POLES BROKEN AND TRAILER FLIPPED DUE TO WIND NEAR THE INTERSECTION OF LAKEY ROAD AND FM 117. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
881
WUUS54 KEWX 111005
SVREWX
TXC029-177-187-493-111100-
/O.NEW.KEWX.SV.W.0117.160511T1005Z-160511T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
WEST CENTRAL GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 600 AM CDT
* AT 505 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA VERNIA...OR
13 MILES NORTHWEST OF STOCKDALE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEGUIN...ST. HEDWIG...LA VERNIA...NEW BERLIN...BELMONT...LEESVILLE AND
ADKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2925 9818 2942 9826 2961 9783 2959 9772
2949 9760 2935 9772
TIME...MOT...LOC 1005Z 254DEG 24KT 2936 9814
HAIL...1.25IN
WIND...60MPH
$$
HAMPSHIRE4 follow-up statements
188
WWUS54 KEWX 111026
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT WED MAY 11 2016
TXC029-111036-
/O.CAN.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
BEXAR TX-
526 AM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEXAR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2935 9772 2927 9807 2944 9814 2945 9812
2948 9812 2961 9783 2959 9772 2949 9760
TIME...MOT...LOC 1026Z 262DEG 23KT 2935 9799
$$
TXC177-187-493-111100-
/O.CON.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GONZALES TX-GUADALUPE TX-WILSON TX-
526 AM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WEST CENTRAL GONZALES...SOUTHEASTERN GUADALUPE AND NORTHEASTERN
WILSON COUNTIES...
AT 526 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
SUTHERLAND SPRINGS...OR 8 MILES NORTH OF STOCKDALE...MOVING EAST AT 25
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEGUIN...LA VERNIA...NEW BERLIN...LEESVILLE AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2935 9772 2927 9807 2944 9814 2945 9812
2948 9812 2961 9783 2959 9772 2949 9760
TIME...MOT...LOC 1026Z 262DEG 23KT 2935 9799
HAIL...1.75IN
WIND...60MPH
$$
HAMPSHIRE625
WWUS54 KEWX 111036
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT WED MAY 11 2016
TXC177-187-493-111100-
/O.CON.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GONZALES TX-GUADALUPE TX-WILSON TX-
536 AM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WEST CENTRAL GONZALES...SOUTHEASTERN GUADALUPE AND NORTHEASTERN
WILSON COUNTIES...
AT 536 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
PANDORA...OR 11 MILES NORTHEAST OF STOCKDALE...MOVING EAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEGUIN...LEESVILLE AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2929 9798 2951 9805 2961 9783 2959 9772
2949 9760 2935 9772
TIME...MOT...LOC 1036Z 254DEG 35KT 2938 9786
HAIL...2.00IN
WIND...60MPH
$$
HAMPSHIRE418
WWUS54 KEWX 111050
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT WED MAY 11 2016
TXC187-493-111100-
/O.CAN.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GUADALUPE TX-WILSON TX-
550 AM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUADALUPE AND
NORTHEASTERN WILSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2935 9772 2932 9783 2935 9786 2943 9780
2957 9769 2949 9760
TIME...MOT...LOC 1050Z 254DEG 24KT 2941 9775
$$
TXC177-111100-
/O.CON.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GONZALES TX-
550 AM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WEST CENTRAL GONZALES COUNTY...
AT 550 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
NIXON...OR 17 MILES NORTHEAST OF STOCKDALE...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEESVILLE AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2935 9772 2932 9783 2935 9786 2943 9780
2957 9769 2949 9760
TIME...MOT...LOC 1050Z 254DEG 24KT 2941 9775
HAIL...1.75IN
WIND...60MPH
$$
HAMPSHIRE818
WWUS54 KEWX 111100
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT WED MAY 11 2016
TXC177-111109-
/O.EXP.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GONZALES TX-
600 AM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GONZALES COUNTY
WILL EXPIRE AT 600 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2935 9772 2932 9783 2935 9786 2943 9780
2957 9769 2949 9760
TIME...MOT...LOC 1057Z 254DEG 24KT 2941 9775
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:24 AM CDT, 41 minutes earlier.
Area forecast discussion, May 11, 4:24 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 424 AM CDT WED MAY 11 2016 .SHORT TERM (TODAY THROUGH THURSDAY)... OVERNIGHT THUNDERSTORM ACTIVITY HAS BEEN VERY POORLY HANDLED BY THE HI RES MODEL GUIDANCE SUITE SO RELIANCE ON THEM THIS SHIFT HAS BEEN MINIMAL. LATEST IR TRENDS SHOW THE CURRENT STORM TOPS FINALLY WARMING AS OF 08Z AND SHOULD CONTINUE THROUGH THE REMAINDER OF THE NIGHT. WITH THE OVERNIGHT COMPLEX PRODUCING OUTFLOWS THAT HAVE TRAVERSED THE CWA...STABLE AIR WILL BE IN PLACE THROUGHOUT THE MORNING. STORM CHANCES TODAY WILL BE LARGELY LIMITED BY STRONG CAPPING. THERE IS A MARGINAL RISK FOR ISOLATED CONVECTION IN VAL VERDE AND EDWARDS COUNTIES BUT WEAK 850MB FLOW...A LACK OF APPRECIABLE LIFTING...AND CONVECTIVE TEMPERATURES IN THE UPPER 90S VIA PROXIMITY SOUNDINGS...CONFIDENCE IS QUITE LOW. THURSDAY...A COLD FRONT PASSAGE IS EXPECTED TO PUSH SOUTHWARD INTO NORTH TEXAS AND STALL JUST NORTH OF THE CWA. THIS MAY ALLOW FOR ENOUGH LIFTING SOUTH OF THE BOUNDARY TO PRODUCE SOME STRONG STORMS GIVEN THE MODERATELY UNSTABLE ENVIRONMENT. HOWEVER...SURFACE BASED PARCELS WILL STILL BE BATTLING WITH FAIRLY STRONG CAPPING SO CONTINUE TO THINK THIS THREAT WILL BE MOSTLY ISOLATED AND FAVOR THE NORTHERN HALF OF THE CWA. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... THE LONG TERM PATTERN WILL BE CHARACTERIZED BY A BUILDING RIDGE AXIS OVER THE ROCKIES INTO THE WEEKEND AND A PACIFIC LOW COMING ONSHORE AND BREAKING DOWN THE RIDGE PATTERN BY SUNDAY. BOTH LONG RANGE MODELS ARE SHOWING QPF GENERATION JUST ABOUT EVERY DAY THROUGH THE NEXT 7 DAYS ACROSS THE CWA. DISAGREEMENTS EXIST IN THE OVERALL UPPER LEVEL PATTERN ENTERING MONDAY BUT THE CANADIAN AND ECMWF TO A LESSER EXTENT ADVERTISE A BROAD SHORTWAVE PASSING OVER CENTRAL TEXAS SUNDAY NIGHT THROUGH MONDAY. THIS SEEMS TO BE OVERDOING QPF GENERATION IN THE DETERMINISTIC MODELS GIVEN THE LACK OF ADEQUATE DEEP LAYER MOISTURE PRESENT. DID NOT VENTURE BEYOND 50 PERCENT POPS FOR THIS TIME FRAME DUE TO THE UNCERTAINTY STILL PRESENT. BEYOND MONDAY...MORE PATTERN DISAGREEMENTS EXIST IN THE GFS AND EURO WITH THE HANDLING OF THE NEXT WAVE MID WEEK AND HANDLING OF A MUCH DEEPER PACIFIC LOW LATE IN THE WEEK. MORE TO COME ON THESE WITH MORE MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 70 86 67 86 / 20 30 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 87 69 85 66 85 / 20 30 30 40 20 NEW BRAUNFELS MUNI AIRPORT 87 70 86 67 87 / 20 20 30 30 20 BURNET MUNI AIRPORT 86 68 84 65 83 / 20 30 40 40 20 DEL RIO INTL AIRPORT 90 72 92 69 89 / 20 10 30 40 20 GEORGETOWN MUNI AIRPORT 87 69 84 65 84 / 20 30 30 40 20 HONDO MUNI AIRPORT 90 70 89 68 89 / 20 10 20 20 20 SAN MARCOS MUNI AIRPORT 87 70 85 67 86 / 20 20 30 30 20 LA GRANGE - FAYETTE REGIONAL 88 71 86 69 86 / 20 20 30 40 30 SAN ANTONIO INTL AIRPORT 88 71 86 69 87 / 20 10 30 20 20 STINSON MUNI AIRPORT 90 71 88 70 88 / 20 10 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, May 10, 2:52 PM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 252 PM CDT TUE MAY 10 2016 TXZ171>173-183>194-202>209-217>225-228-112000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 252 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 10 PM CDT... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR THE EDWARDS PLATEAU AND HILL COUNTRY INCLUDING THE AUSTIN METROPOLITAN AREA... SEVERE STORMS WILL BE POSSIBLE ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR (INCLUDING THE AUSTIN METROPOLITAN AREA) THIS AFTERNOON AND EVENING. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE ON THE EDWARDS PLATEAU AND NORTHERN HILL COUNTRY. STORM DEVELOPMENT IS EXPECTED LATE IN THE AFTERNOON DURING PEAK HEATING RESULTING IN VERY LARGE HAIL FORMATION...UP TO THE SIZE OF BASEBALLS (2 2/3 INCHES) WITH THE STRONGEST STORMS...DAMAGING WIND GUSTS OVER 60 MILES PER HOUR AND BRIEF HEAVY RAIN. STORMS SHOULD BEGIN TO WEAKEN BY MIDNIGHT TONIGHT WITH THE LOSS OF DAYTIME HEATING. ADDITIONALLY...ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP WEST OF THE RIO GRANDE RIVER AND MOVE EASTWARD IMPACTING AREAS NEAR THE RIVER INCLUDING DEL RIO AND EAGLE PASS. LARGE HAIL AND DAMAGING WINDS WILL ALSO BE THE MAIN THREATS WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED BUT SOME ISOLATED STORMS MAY BECOME STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER INFORMATION TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 11, 1:01 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 101 AM CDT WED MAY 11 2016 TXZ186-110630- KERR TX- 101 AM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR COUNTY UNTIL 130 AM CDT... AT 101 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF KERR WILDLIFE MANAGEMENT AREA...OR 22 MILES SOUTHEAST OF JUNCTION...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME...I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE INTERSECTION OF I-10 AND US 290. LAT...LON 3029 9932 3007 9934 3012 9966 3029 9965 TIME...MOT...LOC 0601Z 272DEG 9KT 3021 9958 HAMPSHIRE
Special weather statement, May 11, 1:29 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 AM CDT WED MAY 11 2016 TXZ171-110700- LLANO TX- 129 AM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO COUNTY UNTIL 200 AM CDT... AT 129 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASTELL...OR 18 MILES SOUTHWEST OF LLANO...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LLANO...PRAIRIE MOUNTAIN...OXFORD AND CASTELL. LAT...LON 3057 9859 3052 9896 3072 9896 3083 9868 TIME...MOT...LOC 0629Z 253DEG 14KT 3063 9894 HAMPSHIRE
Local storm report, May 11, 2:17 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 4 SSE INGRAM 30.02N 99.21W
05/11/2016 E1.00 INCH KERR TX TRAINED SPOTTER
QUARTER SIZED HAIL WAS REPORTED BY A SPOTTER ON MACKAY
DRIVE IN KERRVILLE.
&&
EVENT NUMBER EWX1600351
TB3Special weather statement, May 11, 3:41 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 AM CDT WED MAY 11 2016
TXZ204>207-110930-
GUADALUPE TX-COMAL TX-BEXAR TX-MEDINA TX-
341 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR BEXAR...SOUTHWESTERN COMAL...
SOUTHWESTERN GUADALUPE AND EAST CENTRAL MEDINA COUNTIES UNTIL 430 AM
CDT...
AT 340 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FAIR OAKS RANCH TO NEAR SHAVANO PARK TO
LACKLAND AFB TO NEAR CASTROVILLE. MOVEMENT WAS EAST AT 30 MPH.
WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL HAIL IS
ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...UNIVERSAL CITY...CASTROVILLE...SCHERTZ...
CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR OAKS RANCH...
SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE...GARDEN RIDGE...
HOLLYWOOD PARK...SHAVANO PARK AND LYTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AUSTIN SAN ANTONIO.
&&
LAT...LON 2925 9880 2922 9881 2930 9901 2941 9867
2954 9861 2975 9864 2982 9856 2976 9815
2944 9813 2923 9831 2915 9852
TIME...MOT...LOC 0840Z 287DEG 21KT 2974 9858 2953 9855 2940 9861 2931
9888
TB3Special weather statement, May 11, 4:29 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CDT WED MAY 11 2016
TXZ205-207-221-111015-
WILSON TX-GUADALUPE TX-BEXAR TX-
429 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEXAR...SOUTHWESTERN
GUADALUPE AND NORTHWESTERN WILSON COUNTIES UNTIL 515 AM CDT...
AT 429 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIRBY...OR 10 MILES SOUTHEAST OF SAN ANTONIO...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...SCHERTZ...KIRBY...ALAMO HEIGHTS...TERRELL HILLS...OLMOS
PARK...ST. HEDWIG...ELMENDORF...LA VERNIA...NEW BERLIN...CALAVERAS LAKE...
SUTHERLAND SPRINGS...ZUEHL...SAYERS...SOUTHTON...ADKINS...PARITA...
MARTINEZ...BUENA VISTA AND BRAUNIG LAKE.
LAT...LON 2924 9848 2947 9852 2950 9799 2936 9793
2923 9799
TIME...MOT...LOC 0929Z 271DEG 25KT 2938 9836
HAMPSHIRESpecial weather statement, May 11, 5:01 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT WED MAY 11 2016
TXZ205-111045-
BEXAR TX-
501 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR COUNTY UNTIL
545 AM CDT...
AT 501 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LACKLAND AFB...OR 11 MILES SOUTHWEST OF SAN ANTONIO...MOVING EAST AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...KIRBY...ALAMO HEIGHTS...TERRELL HILLS...OLMOS PARK...
ELMENDORF...LACKLAND AFB...VON ORMY...SOUTHTON...MANGUS CORNER...MARTINEZ...
MITCHELL LAKE...BUENA VISTA...MACDONA...BRAUNIG LAKE AND BROOKS CITY
BASE.
LAT...LON 2927 9874 2945 9874 2949 9830 2923 9831
2922 9832
TIME...MOT...LOC 1001Z 271DEG 17KT 2937 9866
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:53 PM CDT | Special Weather Statement | EWX | Maverick | 52 min |
| May 10, 8:32 PM CDT | Special Weather Statement | EWX | Burnet | 43 min |
| May 10, 9:53 PM CDT | Special Weather Statement | EWX | Williamson | 52 min |
| May 11, 1:01 AM CDT | Special Weather Statement | EWX | Kerr | 29 min |
| May 11, 1:26 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 64 min |
| May 11, 1:29 AM CDT | Special Weather Statement | EWX | Llano | 31 min |
| May 11, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina | 33 min |
| May 11, 3:41 AM CDT | Special Weather Statement | EWX | Bexar | 49 min |
| May 11, 4:23 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 11, 4:29 AM CDT | Special Weather Statement | EWX | Wilson | 46 min |
| May 11, 5:01 AM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| May 11, 6:14 AM CDT | Special Weather Statement | EWX | Bexar | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.